Arkansas, 2005Tropical Storm in Arkansas, August 29 to 30, 2005
August 29 to 30, 2005 · NWS MEG · 1 event in 1 county or zone
1 tropical storm, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 29, 7:09 PM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 29, 7:09 PM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
809 PM CDT MON AUG 29 2005
...DISCUSSION...
...INLAND TROPICAL STORM WARNING AND FLOOD WATCH REMAIN IN EFFECT
UNTIL 1 PM TUESDAY...
...REMNANTS OF HURRICANE KATRINA WILL MOVE NORTH THROUGH NORTHEAST
MISSISSIPPI AND INTO WEST TENNESSEE NEAR THE TENNESSEE RIVER
TONIGHT...
STRONG WINDS CONTINUE TO MOVE INTO NORTH MISSISSIPPI AND WEST
TENNESSEE ASSOCIATED WITH KATRINA. WIND GUSTS OF OVER 50 MPH ARE
BEING REPORTED FROM COLUMBUS AND TUPELO. OTHER WINDS ACROSS WEST
TENNESSEE HAVE PRODUCED SOME DAMAGE AS FAR WEST AS TIPTON COUNTY.
THE INLAND TROPICAL STORM WARNING HAS BEEN EXPANDED WESTWARD TO THE
MISSISSIPPI RIVER AND INCLUDE TIPTON...HAYWOOD AND MADISON COUNTIES.
HEAVY RAIN AND FLOODING WILL OCCUR ACROSS PARTS OF NORTHEASTERN
MISSISSIPPI AND WESTERN TENNESSEE.
&&
.MEG WATCHES/WARNINGS/ADVISORIES
AR...WIND ADVISORY 7 PM TONIGHT TO 1 PM TUESDAY ALL COUNTIES.
MO...WIND ADVISORY 7 PM TONIGHT TO 1 PM TUESDAY ALL COUNTIES.
MS...FLOOD WATCH 7 PM TONIGHT TO 1 PM TUESDAY ALL COUNTIES.
INLAND TROPICAL STORM WARNING 7 PM TONIGHT TO 1 PM TUESDAY
FOR ALL OF NORTH MISSISSIPPI.
TN...FLOOD WATCH 7 PM TONIGHT TO 1 PM TUESDAY ALL COUNTIES.
INLAND TROPICAL STORM WARNING 7 PM TONIGHT TO 1 PM TUESDAY
FOR TNZ053>055-088-049-050-052-090>092.
WIND ADVISORY SAME TIME PERIOD EVERYWHERE ELSE.
ACHazardous weather outlook, Aug 29, 10:27 PM CST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1127 PM CDT MON AUG 29 2005
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-301000-
ALCORN MS-BENTON MS-CALHOUN MS-CARROLL TN-CHESTER TN-CHICKASAW MS-
CLAY AR-COAHOMA MS-CRAIGHEAD AR-CRITTENDEN AR-CROCKETT TN-CROSS AR-
DE SOTO MS-DECATUR TN-DUNKLIN MO-DYER TN-FAYETTE TN-GIBSON TN-
GREENE AR-HARDEMAN TN-HARDIN TN-HAYWOOD TN-HENDERSON TN-HENRY TN-
ITAWAMBA MS-LAFAYETTE MS-LAKE TN-LAUDERDALE TN-LAWRENCE AR-LEE MS-
LEE AR-MADISON TN-MARSHALL MS-MCNAIRY TN-MISSISSIPPI AR-MONROE MS-
OBION TN-PANOLA MS-PEMISCOT MO-PHILLIPS AR-POINSETT AR-PONTOTOC MS-
PRENTISS MS-QUITMAN MS-RANDOLPH AR-SHELBY TN-ST. FRANCIS AR-
TALLAHATCHIE MS-TATE MS-TIPPAH MS-TIPTON TN-TISHOMINGO MS-TUNICA MS-
UNION MS-WEAKLEY TN-YALOBUSHA MS-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BALDWYN...BARTLETT...
BATESVILLE...BAY...BLACK ROCK...BLYTHEVILLE...BOLIVAR...BONO...
BOONEVILLE...BROOKLAND...BROWNSVILLE...CAMPBELL...CARAWAY...
CARUTHERSVILLE...CHARLESTON...CLARKSDALE...COLLIERVILLE...CORINTH...
CORNING...COVINGTON...DYERSBURG...EARLE...ELAINE...FORREST CITY...
FULTON...GERMANTOWN...GOSNELL...HARRISBURG...HAYTI...HELENA...
HENDERSON...HERNANDO...HOLLY SPRINGS...HORN LAKE...HOUSTON...HOXIE...
HUGHES...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...JONESBORO...
KEISER...KENNETT...LAKE CITY...LEACHVILLE...LEPANTO...LEXINGTON...
LUXORA...MADISON...MALDEN...MANILA...MARIANNA...MARION...
MARKED TREE...MARMADUKE...MARTIN...MARVELL...MCKENZIE...MILAN...
MILLINGTON...MONETTE...NETTLETON...NEW ALBANY...OKOLONA...
OLIVE BRANCH...OSCEOLA...OXFORD...PALESTINE...PARAGOULD...PARIS...
PARKIN...PIGGOTT...POCAHONTAS...PONTOTOC...RECTOR...RIPLEY...
SAVANNAH...SELMER...SENATH...SENATOBIA...SOUTHAVEN...STEELE...
TRENTON...TRUMANN...TUPELO...TURRELL...TYRONZA...UNION CITY...
VERONA...WALNUT RIDGE...WATER VALLEY...WEST HELENA...WEST MEMPHIS...
WILSON AND WYNNE
1127 PM CDT MON AUG 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
DANGEROUS TROPICAL STORM KATRINA WILL CONTINUE TO MOVE NORTHWARD
THROUGH NORTHEAST MISSISSIPPI OVERNIGHT.
TROPICAL STORM FORCE WINDS WILL OCCUR ACROSS NORTH MISSISSIPPI AND
PORTIONS OF WEST TENNESSEE OVERNIGHT. AN INLAND TROPICAL STORM
WARNING IS IN EFFECT THROUGH 1 PM TUESDAY...EAST AND SOUTH OF A
MARTIN TO MEMPHIS TO CLARKSDALE LINE. A WIND ADVISORY IS IN EFFECT
FOR THE REMAINDER OF THE AREA DURING THE SAME TIME PERIOD.
HEAVY RAINFALL WILL LIKELY PRODUCE FLOODING ACROSS NORTH MISSISSIPPI
AND PARTS OF WEST TENNESSEE. A FLOOD WATCH IS IN EFFECT THROUGH 1 PM
TUESDAY AFTERNOON. THREE TO SIX INCHES OF RAIN ARE FORECAST TO OCCUR
IN THE WATCH AREA.
.DAYS TWO THROUGH SEVEN...
THE REMNANTS OF KATRINA WILL MOVE OUT OF THE MIDSOUTH BY
EARLY AFTERNOON ON TUESDAY. THE FLOOD WATCH...WIND
ADVISORY...AND INLAND TROPICAL STORM WARNINGS WILL EXPIRE AT
1 PM TUESDAY.
AFTER TUESDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS
LOW.
FOR DETAILED AND UPDATED INFORMATION...PLEASE REFER TO THE
STATEMENTS...WATCHES AND WARNINGS ISSUED BY THE NATIONAL WEATHER
SERVICE OFFICE IN MEMPHIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR IMPACTS ASSOCIATED WITH KATRINA.
In the hours before
Local storm report, Aug 29, 5:46 PM CST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
646 PM CDT MON AUG 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TROPICAL STORM TUPELO 34.26N 88.73W
08/29/2005 LEE MS TRAINED SPOTTER
STRONG WINDS HAVE KNOCKED DOWN LARGE TREES AND POWERLINES
ACROSS THE CITY OF TUPELO.
&&
JLHLocal storm report, Aug 29, 6:26 PM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
726 PM CDT MON AUG 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TROPICAL STORM 3 W COVINGTON 35.57N 89.70W
08/29/2005 TIPTON TN TRAINED SPOTTER
STRONG WINDS ESTIMATED BETWEEN 50-60 MPH TORE THE FRONT
PORCH OFF OF A HOUSE...BROKE WINDOWS ON A CAMPER
TRAILER...AND RIPPED A SATELLITE TELEVISION DISH FROM THE
ROOF OF THE HOUSE.
&&
JLHLocal storm report, Aug 29, 6:36 PM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
736 PM CDT MON AUG 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TROPICAL STORM TUPELO 34.26N 88.73W
08/29/2005 LEE MS TRAINED SPOTTER
STRONG WINDS HAVE KNOCKED DOWN LARGE TREES AND POWERLINES
ACROSS THE CITY OF TUPELO.
0615 PM TROPICAL STORM 3 W COVINGTON 35.57N 89.70W
08/29/2005 TIPTON TN TRAINED SPOTTER
STRONG WINDS ESTIMATED BETWEEN 50-60 MPH TORE THE FRONT
PORCH OFF OF A HOUSE...BROKE WINDOWS ON A CAMPER
TRAILER...AND RIPPED A SATELLITE TELEVISION DISH FROM THE
ROOF OF THE HOUSE.
0710 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
TREES REPORTED DOWN ALONG LONGEST STREET IN THE CITY OF
OXFORD.
&&
JLHLocal storm report, Aug 29, 8:47 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
947 PM CDT MON AUG 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TROPICAL STORM TUPELO 34.26N 88.73W
08/29/2005 LEE MS TRAINED SPOTTER
STRONG WINDS HAVE KNOCKED DOWN LARGE TREES AND POWERLINES
ACROSS THE CITY OF TUPELO.
0615 PM TROPICAL STORM 3 W COVINGTON 35.57N 89.70W
08/29/2005 TIPTON TN TRAINED SPOTTER
STRONG WINDS ESTIMATED BETWEEN 50-60 MPH TORE THE FRONT
PORCH OFF OF A HOUSE...BROKE WINDOWS ON A CAMPER
TRAILER...AND RIPPED A SATELLITE TELEVISION DISH FROM THE
ROOF OF THE HOUSE.
0710 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
TREES REPORTED DOWN ALONG LONGEST STREET IN THE CITY OF
OXFORD.
0720 PM TROPICAL STORM HARMONTOWN 34.53N 89.65W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
TREES DOWN ON COUNTY ROAD 500 NEAR HARMONTOWN.
0730 PM TROPICAL STORM TISHOMINGO 34.64N 88.23W
08/29/2005 TISHOMINGO MS EMERGENCY MNGR
TREES AND POWERLINES DOWN COUNTYWIDE.
0730 PM TROPICAL STORM 3 S OXFORD 34.32N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
TREE DOWN ON CAR ALONG SOUTH LAMAR STREET IN OXFORD.
0730 PM TROPICAL STORM AMORY 33.99N 88.48W
08/29/2005 MONROE MS TRAINED SPOTTER
TREES AND POWERLINES REPORTED DOWN COUNTYWIDE.
0730 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
ESTIMATED WIND GUSTS IN EXCESS OF 60 MPH.
0750 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED TREES DOWN ALONG HIGHWAY
30 IN LAFAYETTE COUNTY.
0750 PM TROPICAL STORM NEW ALBANY 34.49N 89.02W
08/29/2005 UNION MS TRAINED SPOTTER
TREES REPORTED DOWN ACROSS THE CITY OF NEW ALBANY AND
TREES AND POWERLINES HAVE BEEN REPORTED DOWNED
COUNTYWIDE.
0755 PM TROPICAL STORM 3 E THAXTON 34.31N 89.12W
08/29/2005 PONTOTOC MS TRAINED SPOTTER
TREES REPORTED DOWN IN THE HURRICANE COMMUNITY EASTWARD
TO THAXTON.
0800 PM TROPICAL STORM HOUSTON 33.90N 89.00W
08/29/2005 CHICKASAW MS LAW ENFORCEMENT
TREES REPORTED DOWN ON SEVERAL MOBILE HOMES IN HOUSTON.
TREES DOWN COUNTYWIDE ACROSS CHICKASAW COUNTY.
0800 PM TROPICAL STORM TREMONT 34.23N 88.25W
08/29/2005 ITAWAMBA MS LAW ENFORCEMENT
TELEPHONE POLE DOWN IN TREMONT. TREES AND POWERLINES
REPORTED DOWN COUNTYWIDE.
0800 PM TROPICAL STORM TUPELO 34.26N 88.73W
08/29/2005 LEE MS LAW ENFORCEMENT
TREES...POWERLINES...AND POWERPOLES REPORTED DOWN
COUNTYWIDE.
0805 PM TROPICAL STORM 3 S OXFORD 34.32N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
TREES REPORTED DOWN ALONG SOUTH LAMAR STREET JUST SOUTH
OF OXFORD.
0840 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
ELECTRICAL TRANSFORMER DOWN ON HOUSE IN THE COLLEGE HILL
HEIGHTS COMMUNITY ALONG COUNTY ROAD 102.
0900 PM FLASH FLOOD BOLIVAR 35.26N 89.00W
08/29/2005 HARDEMAN TN TRAINED SPOTTER
WATER REPORTED OUT OF BANKS ALONG SMALL RIVER BEDS
BETWEEN BOLIVAR AND HORNSBY.
0905 PM TROPICAL STORM JACKSON 35.63N 88.83W
08/29/2005 MADISON TN EMERGENCY MNGR
TREES DOWN ON POWERLINES ALONG LINDEN AND LAMBUTH AVENUE.
POWER ALSO REPORTED OUT IN THE JACKSON AREA.
0910 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS FIRE DEPT/RESCUE
TREES DOWN ON COUNTY ROAD 328.
0930 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS AMATEUR RADIO
POWERLINES DOWN ALONG OLD TAYLOR ROAD...COUNTY ROAD 303.
&&
JRALocal storm report, Aug 29, 10:04 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1104 PM CDT MON AUG 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TROPICAL STORM 3 W COVINGTON 35.57N 89.70W
08/29/2005 TIPTON TN TRAINED SPOTTER
STRONG WINDS ESTIMATED BETWEEN 50-60 MPH TORE THE FRONT
PORCH OFF OF A HOUSE...BROKE WINDOWS ON A CAMPER
TRAILER...AND RIPPED A SATELLITE TELEVISION DISH FROM THE
ROOF OF THE HOUSE.
0700 PM TROPICAL STORM CALHOUN CITY 33.86N 89.31W
08/29/2005 CALHOUN MS LAW ENFORCEMENT
TREES DOWN ON SEVERAL HOUSES IN CALHOUN CITY. NUMEROUS
TREES DOWN COUNTY-WIDE.
0710 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
TREES REPORTED DOWN ALONG LONGEST STREET IN THE CITY OF
OXFORD.
0720 PM TROPICAL STORM HARMONTOWN 34.53N 89.65W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
TREES DOWN ON COUNTY ROAD 500 NEAR HARMONTOWN.
0730 PM TROPICAL STORM AMORY 33.99N 88.48W
08/29/2005 MONROE MS TRAINED SPOTTER
TREES AND POWERLINES REPORTED DOWN COUNTYWIDE.
0730 PM TROPICAL STORM 3 S OXFORD 34.32N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
TREE DOWN ON CAR ALONG SOUTH LAMAR STREET IN OXFORD.
0730 PM TROPICAL STORM TISHOMINGO 34.64N 88.23W
08/29/2005 TISHOMINGO MS EMERGENCY MNGR
TREES AND POWERLINES DOWN COUNTYWIDE.
0730 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
ESTIMATED WIND GUSTS IN EXCESS OF 60 MPH.
0750 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED TREES DOWN ALONG HIGHWAY
30 IN LAFAYETTE COUNTY.
0750 PM TROPICAL STORM NEW ALBANY 34.49N 89.02W
08/29/2005 UNION MS TRAINED SPOTTER
TREES REPORTED DOWN ACROSS THE CITY OF NEW ALBANY AND
TREES AND POWERLINES HAVE BEEN REPORTED DOWNED
COUNTYWIDE.
0755 PM TROPICAL STORM 3 E THAXTON 34.31N 89.12W
08/29/2005 PONTOTOC MS TRAINED SPOTTER
TREES REPORTED DOWN IN THE HURRICANE COMMUNITY EASTWARD
TO THAXTON.
0800 PM TROPICAL STORM TREMONT 34.23N 88.25W
08/29/2005 ITAWAMBA MS LAW ENFORCEMENT
TELEPHONE POLE DOWN IN TREMONT. TREES AND POWERLINES
REPORTED DOWN COUNTYWIDE.
0800 PM TROPICAL STORM HOUSTON 33.90N 89.00W
08/29/2005 CHICKASAW MS LAW ENFORCEMENT
TREES REPORTED DOWN ON SEVERAL MOBILE HOMES IN HOUSTON.
TREES DOWN COUNTYWIDE ACROSS CHICKASAW COUNTY.
0800 PM TROPICAL STORM TUPELO 34.26N 88.73W
08/29/2005 LEE MS LAW ENFORCEMENT
TREES...POWERLINES...AND POWERPOLES REPORTED DOWN
COUNTYWIDE.
0805 PM TROPICAL STORM 3 S OXFORD 34.32N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
TREES REPORTED DOWN ALONG SOUTH LAMAR STREET JUST SOUTH
OF OXFORD.
0840 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
ELECTRICAL TRANSFORMER DOWN ON HOUSE IN THE COLLEGE HILL
HEIGHTS COMMUNITY ALONG COUNTY ROAD 102.
0900 PM FLASH FLOOD BOLIVAR 35.26N 89.00W
08/29/2005 HARDEMAN TN TRAINED SPOTTER
WATER REPORTED OUT OF BANKS ALONG SMALL RIVER BEDS
BETWEEN BOLIVAR AND HORNSBY.
0905 PM TROPICAL STORM JACKSON 35.63N 88.83W
08/29/2005 MADISON TN EMERGENCY MNGR
TREES DOWN ON POWERLINES ALONG LINDEN AND LAMBUTH AVENUE.
POWER ALSO REPORTED OUT IN THE JACKSON AREA.
0910 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS FIRE DEPT/RESCUE
TREES DOWN ON COUNTY ROAD 328.
0930 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS AMATEUR RADIO
POWERLINES DOWN ALONG OLD TAYLOR ROAD...COUNTY ROAD 303.
1015 PM NON-TSTM WND DMG TUPELO 34.26N 88.73W
08/29/2005 LEE MS EMERGENCY MNGR
TREES DOWN...POWER LINES DOWN...POWER OUTAGES IN TUPELO
AND THROUGHOUT LEE COUNTY
&&
DSVLocal storm report, Aug 29, 10:05 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1105 PM CDT MON AUG 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TROPICAL STORM 3 W COVINGTON 35.57N 89.70W
08/29/2005 TIPTON TN TRAINED SPOTTER
STRONG WINDS ESTIMATED BETWEEN 50-60 MPH TORE THE FRONT
PORCH OFF OF A HOUSE...BROKE WINDOWS ON A CAMPER
TRAILER...AND RIPPED A SATELLITE TELEVISION DISH FROM THE
ROOF OF THE HOUSE.
0700 PM TROPICAL STORM CALHOUN CITY 33.86N 89.31W
08/29/2005 CALHOUN MS LAW ENFORCEMENT
TREES DOWN ON SEVERAL HOUSES IN CALHOUN CITY. NUMEROUS
TREES DOWN COUNTY-WIDE.
0710 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
TREES REPORTED DOWN ALONG LONGEST STREET IN THE CITY OF
OXFORD.
0720 PM TROPICAL STORM HARMONTOWN 34.53N 89.65W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
TREES DOWN ON COUNTY ROAD 500 NEAR HARMONTOWN.
0730 PM TROPICAL STORM AMORY 33.99N 88.48W
08/29/2005 MONROE MS TRAINED SPOTTER
TREES AND POWERLINES REPORTED DOWN COUNTYWIDE.
0730 PM TROPICAL STORM 3 S OXFORD 34.32N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
TREE DOWN ON CAR ALONG SOUTH LAMAR STREET IN OXFORD.
0730 PM TROPICAL STORM TISHOMINGO 34.64N 88.23W
08/29/2005 TISHOMINGO MS EMERGENCY MNGR
TREES AND POWERLINES DOWN COUNTYWIDE.
0730 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
ESTIMATED WIND GUSTS IN EXCESS OF 60 MPH.
0750 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED TREES DOWN ALONG HIGHWAY
30 IN LAFAYETTE COUNTY.
0750 PM TROPICAL STORM NEW ALBANY 34.49N 89.02W
08/29/2005 UNION MS TRAINED SPOTTER
TREES REPORTED DOWN ACROSS THE CITY OF NEW ALBANY AND
TREES AND POWERLINES HAVE BEEN REPORTED DOWNED
COUNTYWIDE.
0755 PM TROPICAL STORM 3 E THAXTON 34.31N 89.12W
08/29/2005 PONTOTOC MS TRAINED SPOTTER
TREES REPORTED DOWN IN THE HURRICANE COMMUNITY EASTWARD
TO THAXTON.
0800 PM TROPICAL STORM TREMONT 34.23N 88.25W
08/29/2005 ITAWAMBA MS LAW ENFORCEMENT
TELEPHONE POLE DOWN IN TREMONT. TREES AND POWERLINES
REPORTED DOWN COUNTYWIDE.
0800 PM TROPICAL STORM HOUSTON 33.90N 89.00W
08/29/2005 CHICKASAW MS LAW ENFORCEMENT
TREES REPORTED DOWN ON SEVERAL MOBILE HOMES IN HOUSTON.
TREES DOWN COUNTYWIDE ACROSS CHICKASAW COUNTY.
0800 PM TROPICAL STORM TUPELO 34.26N 88.73W
08/29/2005 LEE MS LAW ENFORCEMENT
TREES...POWERLINES...AND POWERPOLES REPORTED DOWN
COUNTYWIDE.
0805 PM TROPICAL STORM 3 S OXFORD 34.32N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
TREES REPORTED DOWN ALONG SOUTH LAMAR STREET JUST SOUTH
OF OXFORD.
0840 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
ELECTRICAL TRANSFORMER DOWN ON HOUSE IN THE COLLEGE HILL
HEIGHTS COMMUNITY ALONG COUNTY ROAD 102.
0900 PM FLASH FLOOD BOLIVAR 35.26N 89.00W
08/29/2005 HARDEMAN TN TRAINED SPOTTER
WATER REPORTED OUT OF BANKS ALONG SMALL RIVER BEDS
BETWEEN BOLIVAR AND HORNSBY.
0905 PM TROPICAL STORM JACKSON 35.63N 88.83W
08/29/2005 MADISON TN EMERGENCY MNGR
TREES DOWN ON POWERLINES ALONG LINDEN AND LAMBUTH AVENUE.
POWER ALSO REPORTED OUT IN THE JACKSON AREA.
0910 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS FIRE DEPT/RESCUE
TREES DOWN ON COUNTY ROAD 328.
0930 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS AMATEUR RADIO
POWERLINES DOWN ALONG OLD TAYLOR ROAD...COUNTY ROAD 303.
1015 PM TROPICAL STORM TUPELO 34.26N 88.73W
08/29/2005 LEE MS EMERGENCY MNGR
TREES DOWN...POWER LINES DOWN...POWER OUTAGES IN TUPELO
AND THROUGHOUT LEE COUNTY
&&
DSVTropical Storm, Phillips
- When
- August 29, 11:15 PM CST to August 30, 5:00 AM CST
- Where
- Phillips forecast zone
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.428, -90.848 (the zone’s center; the record gives no point)
Hurricane Katrina had weakened to tropical storm strength before it affected Phillips County. Some power lines and trees were blown down.
- Tropical Storm
- A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Mississippi, August 29, 200515 deaths · 104 injured · $7.4 billion · 47 events
- Tornadoes and Damaging Winds in Georgia, August 29, 20051 death · 10 injured · $14 million · F2 · 44 events
- Storm Surge in Louisiana, August 29, 2005$31 billion · 10 events
- Flash Flooding and Flooding in Kentucky, August 29 to 30, 20051 death · $4.8 million · 5 events
- Storm Surge in Mississippi, August 29, 2005$11 billion · 3 events
- Tropical Storm in Alabama, August 29 to 30, 20058 injured · $35 million · 39 events
- Hurricane in Louisiana, August 29, 2005$53 million · 9 events
- Tornadoes in Mississippi, August 29, 2005$600,000 · F2 · 2 events
- Tornado in Mississippi, August 29, 2005$470,000 · F2 · 1 event
- Flash Flooding in Mississippi, August 29, 2005$4.7 million · 20 events
- Hurricane in Arkansas, August 29, 2005$7.4 million · 2 events
- Flash Flooding in West Virginia, August 29, 2005$1.8 million · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472353.